MURAL - Maynooth University Research Archive Library

    Chaotic behavior of renormalization flow in a complex magnetic field

    Dolan, Brian P. (1995) Chaotic behavior of renormalization flow in a complex magnetic field. Physical Review E, 52 (4). pp. 4512-4515. ISSN 1063-651X

    Download (317kB) | Preview
    Download (76kB) | Preview

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    It is demonstrated that decimation of the one-dimensional Ising model, with periodic boundary conditions, results in a nonlinear renormalization transformation for the couplings which can lead to chaotic behavior when the couplings are complex. The recursion relation for the couplings under decimation is equivalent to the logistic map, or more generally the Mandelbrot map. In particular, an imaginary external magnetic field can give chaotic trajectories in the space of couplings. The magnitude of the field must be greater than a minimum value which tends to zero as the critical point T=0 is approached, leading to a gap equation and an associated critical exponent which are identical to those of the Lee-Yang edge singularity in one dimension.

    Item Type: Article
    Keywords: Chaotic behavior; renormalization flow; complex magnetic field;
    Academic Unit: Faculty of Science and Engineering > Mathematical Physics
    Item ID: 10504
    Identification Number:
    Depositing User: Dr. Brian Dolan
    Date Deposited: 19 Feb 2019 15:04
    Journal or Publication Title: Physical Review E
    Publisher: American Physical Society
    Refereed: Yes
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads